MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE LP CATHETER; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE LP CATHETER; CATHETER, PERCUTANEOUS
Model Number 9-TVLPC4F90/080
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Arrhythmia (1721); Pericardial Effusion (3271); Heart Block (4444)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturing reference number: (b)(4).On (b)(6), 2021, a 4/2 amplatzer piccolo occluder was selected for implant in a 22 day old, 780g patient with the following patent ductus arteriosus(pda) dimensions: minimal diameter of 2.4mm, diameter at aortic ampulla of 3.4mm and pda length of 6mm.Using an amplatzer torqvue lp catheter the device was placed intraductal and it was noticed via echo and fluoroscopy that the device was oversized.The physician recaptured the device prior to release from the delivery cable and removed it from the patient.A 3/2mm amplatzer piccolo occluder was then selected for implant.The 3/2mm device was implanted intraductal and appeared to be the correct size for closure, as it appeared to sit well.After careful consideration the physician was satisfied with the device placement and released the 3/2mm amplatzer piccolo occluder in the pda.The physician then proceeded to perform a final angiogram to confirm placement after release.Angiogram showed a pericardial effusion in the patient.The patient then went into complete heart block.The patient was treated with atropine and epinephrine.The patient was then carefully observed and noted to go into second degree heart block and after more observation the patient went into bigeminy.After some time the patient reverted back into sinuous rhythm.A final angiogram was repeated and confirmed correct placement of the device and only a trivial effusion was remaining on fluoroscopy.There was a reported clinically significant delay in the procedure.The 3/2mm device remains implanted and the patient will be carefully monitored and a follow up echo will be performed.The patient is currently stable.The physician believes the injury may have occurred due to the delivery cable or catheter.
 
Additional Manufacturer Narrative
Additional information for: g3, g6, h2, h6, and h10.An event of pericardial effusion and heart block was reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE LP CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11607829
Report Number2135147-2021-00120
Device Sequence Number3280535
Product Code DQY
UDI-Device Identifier00811806012926
UDI-Public00811806012926
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number9-TVLPC4F90/080
Device Catalogue Number9-TVLPC4F90/080
Device Lot Number7565005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER PICCOLO OCCLUDER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 DA
Patient Weight1